Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 20, NWS Milwaukee, WI

March 3, 2012

NWS Milwaukee, WI issued this small craft advisory at Mar 3, 2012, 4:12 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2012, 4:12 AM CST (10:12 UTC)
Expired
Mar 3, 2012, 4:00 PM CST
In force
12 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WHUS73 KMKX 031012
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
412 AM CST SAT MAR 3 2012

...BRISK WEST TO NORTHWEST WINDS TO PERSIST INTO THIS AFTERNOON...

.DEEP LOW PRESSURE OVER GEORGIAN BAY THIS MORNING WILL PULL AWAY
INTO QUEBEC BY THIS AFTERNOON. WEST TO NORTHWEST WINDS GUSTING TO
30 KNOTS WILL PERSIST THIS MORNING AND EARLY AFTERNOON BEFORE
DIMINISHING AND TURNING TO THE NORTH TONIGHT.  

LMZ643>646-031800-
/O.CAN.KMKX.GL.W.0005.000000T0000Z-120303T1200Z/
/O.NEW.KMKX.SC.Y.0020.120303T1012Z-120303T2200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
412 AM CST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

* WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS BECOMING
  NORTHWEST AND DIMINISHING TO 15 TO 20 KNOTS LATE THIS AFTERNOON.

* WAVES: 3 TO 5 FEET WITH HIGHEST WAVES TOWARD OPEN WATER. WAVES
  DIMINISHING TO 2 TO 4 FEET LATE THIS AFTERNOON AND CONTINUING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX

CRAVEN
2 follow-up statements
239 
WHUS73 KMKX 031541
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
941 AM CST SAT MAR 3 2012

...BRISK WEST WINDS AND HIGH WAVES TO PERSIST INTO THIS
AFTERNOON...

.DEEP LOW PRESSURE WELL NORTHEAST OF THE REGION WILL PULL FURTHER
AWAY THROUGH THIS AFTERNOON. WEST WINDS GUSTING TO 30 KNOTS WILL
PERSIST THROUGH EARLY AFTERNOON...BEFORE DIMINISHING AND TURNING
TO THE NORTH TONIGHT.

LMZ643>646-032200-
/O.CON.KMKX.SC.Y.0020.000000T0000Z-120303T2200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
941 AM CST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

* WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...BECOMING
  NORTHWEST AND DIMINISHING TO 15 TO 20 KNOTS LATE THIS AFTERNOON.

* WAVES: 3 TO 5 FEET WITH HIGHEST WAVES TOWARD OPEN WATER. WAVES 
  DIMINISHING TO 2 TO 4 FEET LATE THIS AFTERNOON AND CONTINUING 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
815 
WHUS73 KMKX 032205
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
405 PM CST SAT MAR 3 2012

...WINDS AND WAVES HAVE WEAKENED...

.THE PRESSURE GRADIENT THAT CAUSED THE STRONG WINDS AND HIGH WAVES
HAS WEAKENED. THUS...THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO
EXPIRE.

LMZ643>646-032315-
/O.EXP.KMKX.SC.Y.0020.000000T0000Z-120303T2200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
405 PM CST SAT MAR 3 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

THE PRESSURE GRADIENT THAT CAUSED THE STRONG WINDS AND HIGH WAVES
HAS WEAKENED. THUS...THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO
EXPIRE.

$$
WOOD 
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 3:31 AM CST, 41 minutes earlier.

Area forecast discussion, Mar 3, 3:31 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 AM CST SAT MAR 3 2012

.SHORT TERM...

TODAY AND TONIGHT-FORECAST CONFIDENCE HIGH

SUB 980 LOW OVER GEORGIAN BAY THIS MORNING PULLING AWAY INTO QUEBEC
THIS AFTERNOON AND EVENING.  UPSTREAM UPPER TROUGH PUSHES ACROSS
AREA TODAY AND TONIGHT WITH ASSOCIATED SURFACE TROUGH IN WEST-EAST
FASHION.  WITH 500 MB TEMPS AROUND -34C NAM SOUNDINGS SHOW UNSTABLE
CONDITIONS IN THE LOWEST FEW KM WITH A TAD OF CAPE AS WELL.  RADAR
RETURNS UPSTREAM FROM KARX AND KMPX ALREADY SHOW CONVECTIVE NATURE
OF PRECIPITATION AND THIS WILL GET MORE UNSTABLE WITH DIURNAL
HEATING.

MOST OF THE MODELS SHOWING 0.05 TO 0.10" OF QPF THIS AFTERNOON AND
TONIGHT AND NAM HAS LOCALLY HIGHER AMOUNTS.  THUS WENT WITH NUMEROUS
TO CATEGORICAL SNOW SHOWERS AND HAVE ABOUT AN INCH ACCUMULATIONS
ESPECIALLY BY LATE AFTERNOON AND THIS EVENING IN THE NORTHERN AND
EASTERN PORTIONS.

ACTIVITY SHOULD DECREASE LATE TONIGHT WITH LOSS OF DIURNAL HEATING
AND PASSAGE OF UPPER TROUGH.

SUNDAY AND SUNDAY NIGHT...FORECAST CONFIDENCE MEDIUM.

500 MB TROUGH WILL LINGER ACROSS THE GREAT LAKES REGION THROUGH
SUNDAY NIGHT. THE FINAL SHORTWAVE ROUNDING THE BASE OF THE UPPER
TROUGH IS EXPECTED TO TRACK JUST TO THE SOUTHWEST OF THE FORECAST
AREA SUN AFTERNOON. SCATTERED SNOW SHOWERS ARE EXPECTED DURING THE
DAY WITH STEEP LOW LEVEL LAPSE RATES. SNOW SHOWERS WILL TAPER OFF
SUN NIGHT AS HIGH PRESSURE TAKES HOLD. HIGHS SHOULD BE SIMILAR TO
THE PREVIOUS DAY...IN THE LOWER 30S.

MONDAY THROUGH TUESDAY...FORECAST CONFIDENCE HIGH.

LARGE MID/UPPER LEVEL RIDGE WILL SPREAD ACROSS THE CENTRAL U.S. ON
MONDAY. MEANWHILE A LARGE MID/UPPER LEVEL TROUGH WILL DIG INTO THE
WEST COAST...AND PUSH THE RIDGE TO THE EAST COAST BY MID WEEK.

STRONG WARM AIR ADVECTION AHEAD OF THE APPROACHING TROUGH THROUGH
MID WEEK. MAX TEMPS ARE EXPECTED TO BE IN THE LOWER 50S IN SOUTHERN
WI ON TUE. LATEST MODEL RUNS ARE COOLING THE FORECAST HIGH BY A
COUPLE OF DEGREES FROM PREVIOUS RUNS. THIS MAKES SENSE GIVEN THE
EXPECTED SNOW COVER FOR MON-TUE.

FOG MAY BE A PROBLEM MON NIGHT AFTER CONSIDERABLE MELTING WITH THE
UPPER 30-TEMPS AND SUNSHINE. DEW POINT TEMPS EXPECTED TO INCREASE
INTO THE MID 20S AND POSSIBLY HIGHER...WITH LOWS FCST IN THE UPPER
20S.

.LONG TERM...

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...FORECAST CONFIDENCE MEDIUM.

A COLD FRONT WILL CROSS THE GREAT LAKES REGION TUE NIGHT THROUGH WED
NIGHT. SHOWERS WILL LIKELY DEVELOP IN SOUTHERN WI JUST AHEAD OF THE
FRONT LATE TUE NIGHT/WED MORNING. DESPITE STRONG LOW LEVEL
SHEAR...INSTABILITY SHOULD BE WEAK SO THUNDERSTORMS NOT ANTICIPATED.
PLENTY OF UPPER LEVEL DIVERGENCE AND FRONTOGENESIS THAT SUPPORT
WIDESPREAD RAIN OR RAIN SHOWERS. PRECIPITABLE WATER VALUES WILL BE
AROUND 0.85 PER GFS.

THURSDAY THROUGH FRIDAY...FORECAST CONFIDENCE LOW.

ECMWF AND GFS CONTINUE TO DIFFER IN THE WAY THEY HANDLE A CUTOFF LOW
IN THE SOUTHWEST CONUS. THE GFS SQUASHES THE FRONT AND ASSOCIATED
PRECIP TO THE SOUTH OF THE WI BORDER DUE TO SURFACE HIGH PRESSURE
BUILDING INTO THE GREAT LAKES REGION AND THE SOUTHERN-STREAM CLOSED
500MB LOW REMAINING OUT OF PHASE WITH THE NORTHERN STREAM UPPER
TROUGH. THE ECMWF SLOWLY PHASES THE TWO SO IT IS SLOWER TO MOVE
PRECIP OUT OF SOUTHEAST WI AND BRING IN THE COLDER TEMPERATURES.
ECMWF WOULD SUGGEST LIGHT SNOW SHOWERS THU INTO FRI.

&&

.AVIATION/12Z TAFS/...

MVFR TO VFR CEILINGS AND VISIBILITIES FOR THE MOST PART WITH SNOW
SHOWERS INCREASING THIS AFTERNOON AND EVENING.  BRIEF LOCAL IFR
CONDITIONS IN HEAVIER SNOW SHOWERS EXPECTED...WITH BEST CHANCES
DROPPING TO I-94 TAFS TOWARD AROUND 00Z AND DOWN TO KENW BY 03Z.

IMPROVING TO VFR LATER THIS EVENING AS SNOW SHOWERS DIMINISH.

&&

.MARINE...

GUSTING TO NEAR GALE FORCE RIGHT NOW AND EXPECTED TO CONTINUE
GUSTING TO 25 TO 30 KNOTS MUCH OF TODAY BEFORE GRADIENT WEAKENS
RAPIDLY DURING THE MID TO LATE AFTERNOON.  WILL REPLACE GALE WITH
SMALL CRAFT ADVISORY RUNNING THROUGH 22Z THIS AFTERNOON.

STRONG WARM ADVECTION AND SOUTHERLY WINDS RETURNING MONDAY NIGHT AND
TUESDAY AND SMALL CRAFT ADVISORY CONDITIONS A HIGH PROBABILITY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR
     LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...CRAVEN
SUNDAY THROUGH FRIDAY...MRC
Hazardous weather outlook, Mar 2, 10:24 PM CST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1024 PM CST FRI MAR 2 2012

WIZ046-047-051-052-056>060-062>072-040430-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1024 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS
HOWEVER SNOWFALL REPORTS ARE APPRECIATED.

LMZ643>646-040430-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1024 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

BLUSTERY WEST TO NORTHWEST WINDS WILL GENERATE GALE FORCE GUSTS
OVERNIGHT AS STRONG LOW PRESSURE MOVES FROM LOWER MICHIGAN INTO
FAR SOUTHERN CANADA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

BLUSTERY WEST WINDS WILL REMAIN AT SMALL CRAFT ADVISORY LEVELS ON
SATURDAY.

ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY
OCCUR FROM LATE MONDAY NIGHT THROUGH WEDNESDAY AS BREEZY SOUTH
WINDS DEVELOP DUE TO STRONG LOW PRESSURE MOVING EAST ACROSS
CANADA.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Local storm report, Mar 2, 10:41 PM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1041 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     HEAVY SNOW       SHEBOYGAN               43.75N 87.72W
03/02/2012  M6.0 INCH        SHEBOYGAN          WI   PUBLIC

&&

MBK
Local storm report, Mar 3, 12:04 AM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1204 AM CST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 AM     HEAVY SNOW       JACKSON                 43.32N 88.16W
03/03/2012  M6.8 INCH        WASHINGTON         WI   PUBLIC

            WATER EQUIVALENT - 0.54 INCHES.

&&

MBK
Local storm report, Mar 3, 12:05 AM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1205 AM CST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 AM     HEAVY SNOW       2 E HOLY HILL           43.24N 88.29W
03/03/2012  M6.6 INCH        WASHINGTON         WI   TRAINED SPOTTER

&&

MBK
Local storm report, Mar 3, 12:30 AM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1230 AM CST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SNOW             MILWAUKEE INTERNATIONAL 42.94N 87.90W
03/03/2012  M4.2 INCH        MILWAUKEE          WI   OFFICIAL NWS OBS

            STORM TOTAL

1200 AM     SNOW             MADISON TRUAX AIRPORT   43.14N 89.33W
03/03/2012  M5.2 INCH        DANE               WI   OFFICIAL NWS OBS

            STORM TOTAL

&&

MRC
Local storm report, Mar 3, 1:56 AM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
156 AM CST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     SNOW             3 SE PALMYRA            42.85N 88.55W
03/02/2012  M5.0 INCH        JEFFERSON          WI   NWS EMPLOYEE

            FIRST 3 INCHES WERE LIKE CEMENT...VERY HEAVY AND WET.
            SOME DRIFTING AT THE END ESPECIALLY ON NORTH-SOUTH ROADS.
            SNOW STICKING TO TREES AND POWERLINES CAUSED ABOUT A 3
            HOUR POWER OUTAGE FROM 830 TO 1130 PM.

&&

CRAVEN
Local storm report, Mar 3, 4:07 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
407 AM CST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 AM     HEAVY SNOW       THERESA                 43.52N 88.45W
03/03/2012  M7.3 INCH        DODGE              WI   TRAINED SPOTTER

            1.3 INCHES SINCE 5 PM.

&&

CRAVEN

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.